Lupus anticoagulant – hypoprothrombinemia syndrome: a rare cause of intracranial bleeding

    loading  Checking for direct PDF access through Ovid

Abstract

We report a 14-year-old girl who presented with subdural hematoma and a deranged coagulation profile suggestive of an inhibitor. Investigations revealed prothrombin deficiency along with positivity for antiphospholipid antibodies, which improved with steroid therapy. Bleeding diathesis in children and adolescents commonly results from thrombocytopenia, platelet function disorders, or coagulation factor deficiency; whereas bleeding because of coagulation factor inhibitors are extremely rare in this age group. This case also highlights the uncommon presentation of antiphospholipid antibody syndrome, as they often present with thrombosis or pregnancy complications rather than bleeding.

Related Topics

    loading  Loading Related Articles